Jump to content

Thibault

Newbie
  • Posts

    15
  • Joined

  • Last visited

Everything posted by Thibault

  1. I am still using it and find that 300-375 works pretty well for me. So true that everyone reacts differently to medications! I feel it is worth a try for those that haven't had a lot of success with SSRIs and similar meds.
  2. I take 375 mg daily and have had good results. I also take 150 mg Wellbutrin XL with it. I do liver tests every six months and no issues so far.
  3. For me it is Wellbutrin XL 150 mg and nefazodone (Serzone) 375 mg. I haven't had any negative side effects with this combo. The only negative is that it doesn't completely alleviate my anxiety but it sure beats SSRI side effects.
  4. I'm sorry it didn't work for you but glad you are feeling better. I wish you the best!
  5. I imagine you are! I take Klonopin for anxiety and still experienced it. It is getting better as the SSRI leaves my system. I am up to 300 mg per day and am finally feeling some effect on my depression. There were some dark days in there for a while. I wonder if your doc could suggest something for the anxiety. I would stay away from benzos if you aren't already taking them. They are really hard to quit (for me anyway). I still hope to quit the klonopin but not 'til everything else is stabilized. I read that nefazodone can make one nauseated. I am really surprised that it isn't doing that for me because normally I have a sensitive stomach. I do eat a small breakfast before I take mine though. I really hope you can get through the Cymbalta withdrawl because I hear it is really tough. As you said, better days ahead-why can't it just be easy???
  6. Gary-I would say,"Don't give up!" I am still struggling too and have had bad days and slightly better days (still waiting on that good day). The main reason I am trying nefazodone is the sexual side effects. I am happy to say that 2.5 weeks off of Lexapro I am starting to "get my groove back". I have been researching how to make this discontinuation thing easier. I have found that it can take 2-3 weeks for the sexual side effects to subside. Cymbalta is supposed to be right up there with Paxil as far as quitting. I took that quite a number of years ago and it took three months before I lost the brain zaps. Some say they like them but I find them super distracting and not enjoyable. I think it was around two weeks before I could sleep too. Nefazodone is not suppoed to cause anorgasmia (although the first reply to my first post says that it has "effects" at high doses (800 mg). My doc said that this drug should not cause SSE and can actually enhance things a bit. I say, "Whoohoo!". The jury is still out on that one though. I'm just glad to have some feeling back. Regarding the difficulty sleeping, I am betting it is the Cymbalta. I have always had trouble sleeping so that was another reason to try nefazodone. It is supposed to help there too. In the meantime I am taking a Benadryl here and there. There was an article on this website saying that it can help with the discontinuation effects from SSRIs. I saw it some other places too so I am trying it. It helps me sleep and does help some with this persistant dizziness and zaps. Isn't it frustrating in the meantime? I have to continue to live and function and be 100% at work. I REALLY hope to start feeling good again soon! ttfn-Thibault Let me know when you start to notice improvement and I shall do the same!
  7. Well, I hope the transition goes well. I started about two weeks ago and tapered off Lexapro (10 mg) in about 1 1/2 weeks. I too cannot take SSRIs but I have sure tried to. The side effects are intolerable for me as well. I must be really sensitive to them because the discontinuation is terrible! It is hard to tell if the nefazodone is helping very much yet. I have been really depressed and irritable. I also take ambien, klonopin, gabapentin and trazodone at night. I am off the trazodone and ambien but still take .5 mg of klonopin and 100 mg of gabapentin at night ( wonder if your difficulty sleeping is related to quitting Cymbalta). I take 1.5 mg of klonopin daily and Wellbutrin (both of these I have taken for 10 years). I hope that the nefazodone kicks in soon and the brain zaps and other assorted side effects of QUITTING SSRIs go away soon. Then I would like to try to cut out the gabapentin and eventually the klonopin. Not sure abou the Wellbutrin...might try to cut back to 150 mg daily. As you can see, I have built up to quite a cocktail of meds to relieve the depression and anxiety. I am hopeful also! So far (besides the discontinuation syndrome) I am pretty positive about it. I will definitely give it more time to see how I will really feel. I hope you keep in touch because I am really interested to hear whether or not nefazodone works for you. It sounds like you have been taking similar meds. Best of luck with the new meds!
  8. [Well, it is nice to hear from you! I live in one of those rural areas where docs are unlikely to suggest anything other than the SSRIs. I did a little research on my own and came across some individual comments from others that are taking nefazodone and have had positive experiences. There just aren't that many comments about it when you compare it with other ADs. I just started this week and my "medication manager" (she works with a psychiatrist) started me on 100 mg divided per day. I can already see that I will need to ramp that up but need to be patient. I am tapering off the Lexapro and that has its own set of side effects! It isn't too hard to taper so by this weekend I hope to increase the nefazodone. I am even thinking about possibly stopping Wellbutrin. That is a tough one because I have taken it for eight years (along with Klonopin) so it's almost an odd thing where I feel like things might fall apart if I do. Sure, I would love to stop the Klonopin but that is a big job. I did it a couple years ago and it took all summer to taper! I was only taking 1 mg daily but I guess I am really sensitive to that blast of adrenaline I got every time I dropped by a quarter to half a mg. Count on no sleep for at least a week! I am not ready to stop too many things at once. Frankly, there isn't anything wrong with taking benzos and I haven't had to increase dosages. It might be something I have to take for the GAD. I am happy to say that I haven't needed Ambien to sleep this week and that is another long term drug for me. It is reassuring to me to hear that first-many others are taking it in somewhat more progressive places and second-you have had such a good response to it. I am not crazy about possible sexual side effects but as long as I don't have anorgasmia I will be happy. It is just too important to me and I refuse to settle for it in order to feel normal. There isn't anything normal about it! I had to laugh at the "doing the taxes" comment! I think I have been there! I don't imagine I will have to take as much as you are. I definitely have depression-feel like life isn't worth living and this overwhelming sense of worthlessness. My anxiety is over the top though. There isn't any reason for it other than it just seems to be genetic. Most of my family has it and takes meds. Thanks again for sharing your experience!
  9. Hey Thibault, First, yes, there are tens of thousands of people in the U.S. taking nefazodone. However it is not a popular drug prescribed outside of major metropolitan regions. So why is this? Well, the prestigious psychiatric research institutions are usually based in major cities. So, for example, if you live in Machias, Maine (a beautiful coastal city, with an excellent hospital BTW) you are highly unlikely to be prescribed nefazodone by any local doctor or psychiatrist--for many of these practitioners the drug is simply out of their consciousness. They are not involved with any longitudinal studies of nefazodone, and, since it has become a generic drug, they have no Big Pharma reps pushing them to prescribe it. Nefazodone has saved my will to be--To Be--and perhaps to survive twice in my lifetime. So I find it unfortunate that depressionforums.org refuses to list the drug as a topic of conversation. Yes, certainly there is research questioning the safety of the drug
  10. I am currently taking Wellbutrin, Lexapro, Klonopin, gabapentin (at night to help sleep), and Ambien. I have always had trouble sleeping, depression and GAD but I feel like I am taking too many different meds. My main issue is the sexual side effects from SSRIs-frustrating because they work for me but I am not willing to give up that part of my relationship. So I am trying Serzone (nefazodone) to replace the Lex and hopefully some of the Klonopin and Ambien. If you have tried this med I would love to hear about it. Also, if you have found something out there that works like an SSRI w/o the side efffects, love to hear about that too!
  11. I am new to this forum although not new to viewing the forums. I go by the name Thibault. I have lifelong depression/GAD and my big struggle is finding the right balance of meds so I feel positive, happy, relaxed but none of the side effects I always seem to get with SSRIs. I imagine that is what we all want-I am not giving up!
×
×
  • Create New...